MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFA290823
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a versacross connect access solution was selected for use during a watchman procedure.A perforation and a pericardial effusion were noted.The procedure was cancelled.The physician noted that there was a small posterior localized pericardial effusion observed via intra-cardiac echocardiography (ice) prior to procedure.There wasn't any difficulty in crossing the septum.The watchman was advanced into the left atrium appendage after transeptal puncture.During the contrast injection of appendage, the physician noted a perforation of the left atrial appendage with a circumferential pericardial effusion.The versacross rf wire was still in the left atrium when the performation was noticed.Then, the physician decided to abort the procedure.Pericardiocentesis was performed to treat the effusion.There were no further patient complications reported.The patient recovered and it was discharged.The device is not expected to be returned for analysis.It was reported that it is possible that the perforation had happened along with watchman double curve sheath and versacross connect dilator.Possibly happened after removal of dilator and positioning of sheath into appendage, and it was not possible to exclude the contribution from versacross rf wire.The physician's feels like the perforation could have been caused by the sheath when trying to cannulate the appendage for the contrast injection.Ice imaging was not very good and did not quite show the distal appendage.It is possible the sheath was further in the appendage than we thought.No issues with the versacross devices were reported.During transseptal, the septum was clearly visible and there was a normal amount of tenting when rf was applied.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18660042
Report Number2124215-2024-06362
Device Sequence Number7297956
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Lot NumberVMFA290823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient RaceWhite